Posted by: Extremely Concerned | 2009-08-15


My wfe of 9 years has been diagnosed with panic attacks.She was prescribed Nuzak 20mg for the passed 2 years and has been seeing a shrink. I know that there are side-effects after discontinuing treatment such as irritability and, irrational behaviour and mood swings as well as lethargy. I advised her shrink a month after she was weaned off it that she was starting to change in the sense that she also became apprehensive towards everyone and had to calm her down all the time.

Almost a month after taking her off the pills she saw the shrink for the first time.After that she came to me and told me that she realised through counselling that she had to be free and that we could no longer be married. We have 3 kids and alot of debt. She totally hates me even though she wants the divorce and I am totally lost for words.

I spoke to the shrink and asked him to consider putting her back on the lowest dosage at least but he feels that the dosage is low enough and that it cannot make such a huge difference to her personality.

She has now changed so much that the kids are scared of her and they are in counselling with the same psychologist and I have been thrown out of my home by her as well and have been away from home for more than a month waiting to be served......She believes she made this decision with a rational mind...I know somewhere in her there still is some love but she appears totally dead...

What can I do about this? A month before she came off it she was the happiest person on this Earth and now I am shocked cos she has changed 100%...Please help ASAP

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

I suggest that you take her to a psychiatrist for a second opinion. Nuzac is greatly used for the treatment of mild to moderate depression and can have some benefit for anxiety. I therefore, doubt that the change in dosage can have such a profound effect. It is possible that something else is wrong and therefore, I suggest the second opinion.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: concerned | 2009-09-02

How to I get her to go see a psychiatrist if she doesn' t even wanna speak to me at all? She is very aggressive and in denial. I have now lodged a complaint with the HPCSA as her shrink is an Educational Psychologist only and he removed her from the meds....

I have now been served and desperate and worried about the well-being of my kids!


Reply to concerned

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.